Skip to main content

Partitions and filters

  • P. Matet (a1)

In [2], Carlson and Simpson proved a dualized version of Ramsey's theorem obtained by coloring partitions of ω instead of subsets of ω. It was at the suggestion of Simpson that the author undertook to study the notion dual to that of a Ramsey ultrafilter. After stating the basic terminology and notation used in the paper in §1, in §2 we establish some basic properties of the lattice of all partitions of a cardinal κ. §3 is devoted to the study of families of pairwise disjoint partitions of ω. §4 is concerned with descending sequences of partitions. In §5, we give some examples of filters of partitions. Properties of such filters are discussed in §6. Co-Ramsey filters are introduced in §7, and it is shown how they can be associated with Ramsey ultrafilters. The main result of §8 is Proposition 8.1, which asserts the existence of a co-Ramsey filter under the continuum hypothesis.

We use standard set theoretic conventions and notation. Let κ be a cardinal. We set κ* = κ − {0}. For every ordinal ακ, (κ)α denotes the set of those sequences X(ν), ν < α, of pairwise disjoint nonempty subsets of κ such that ⋃ν<αX(ν) = κ, and ⋂X(ν) < ⋂X(ν′) whenever ν < ν′. We also let (κ)α = ⋃βα(κ)β and (κ)<α = ⋃β<α(κ)β. Given X ∈ (κ)α, we put xν = ⋂X(ν) for every ν < α, and we denote by Ax the set of all xν, 0 < ν < α.

Hide All
[1]Booth D., Ultrafilters over a countable set, Annals of Mathematical Logic, vol. 2 (1970), pp. 124.
[2]Carlson T. J. and Simpson S. G., A dual form of Ramsey's theorem, Advances in Mathematics, vol. 53 (1984), pp. 265290.
[3]Galvin F. and Prikry K., Borel sets and Ramsey's theorem, this Journal, vol. 38 (1973), pp. 193198.
[4]Jech T., Set theory, Academic Press, New York, 1978.
[5]Martin D. A. and Solovay R. M., Internal Cohen extensions, Annals of Mathematical Logic, vol. 2 (1970), pp. 143178.
[6]Mathias A. R. D., Happy families, Annals of Mathematical Logic, vol. 12 (1977), pp. 59111.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 3 *
Loading metrics...

Abstract views

Total abstract views: 48 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 12th December 2017. This data will be updated every 24 hours.